Gabapentin overdose in a military beneficiary

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

We report the case of a 59-year-old military beneficiary that presented to the emergency department after ingesting approximately 90 g of gabapentin immediate-release capsules during a deliberate self-harm attempt. Her serum gabapentin level was 72.8 mcg/mL approximately 3 hours after ingestion. Her renal function panel, complete blood count, and liver function panel were normal. Her urine drug screen, aspirin, ethanol, and acetaminophen level were negative. Her electrocardiogram was normal, including a normal QTc interval. Her only symptoms were nausea and mild sedation. She was admitted for observation with no sequelae noted. She was transferred to a psychiatric facility at that time for further evaluation and treatment. We report a case of gabapentin overdose that presented to the emergency department. Given the large volume ingestion with minimal morbidity, it appears that gabapentin has a wide therapeutic margin and may be safe in overdose.

Original languageEnglish (US)
Pages (from-to)e133-e135
JournalMilitary medicine
Volume178
Issue number1
DOIs
StatePublished - Jan 1 2013
Externally publishedYes

ASJC Scopus subject areas

  • Public Health, Environmental and Occupational Health

Fingerprint Dive into the research topics of 'Gabapentin overdose in a military beneficiary'. Together they form a unique fingerprint.

  • Cite this